This is topic Guess who starts florinef tomorrow...? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/127773

Posted by canbravelyme (Member # 9785) on :
 
Hi guys,

Saw my LLMD today; when I told him I wouldnt be able to get a tilt table test for a year, he took my BP and heartrate sitting, then stading at 3, 6 and 9 min. By 9 min, my heartrate was 120bpm! It's no wonder I can't do anything!
 
Posted by lax mom (Member # 38743) on :
 
Thank goodness he's not making you wait a year to get some relief!

POTS is MISERABLE...as if all of the other collateral damage from Lyme wasn't enough.
 
Posted by GretaM (Member # 40917) on :
 
I quite often think this about my LL and all the LLs...it's a wonder they all don't need custom tailored shirts sized 60 inches across the chest-to fit those BIG HEARTS of theirs!

And how do they hide their halos during their everyday life?

If ever there were angels among us it's LLs.

I'm very serious.
 
Posted by canbravelyme (Member # 9785) on :
 
Um, guys, how come I feel better already?

I took a florinef at around 12:30...by 2:30, I noticed a sense of some physical relief.

LAX, I've been thinking of you every time I see that walkway over the Hudson, and also with hyperadrenergic POTS -- are you on Florinef?
 
Posted by lax mom (Member # 38743) on :
 
Your body must have need the extra fluid volume.

I was supposed to try it again but my Urologist said it was iffy because I recently had a kidney stone.

Awww yes, the walkway that some day we will be healthy enough to walk across! Then we'll know we experienced a miracle!
(It's gonna happen)

[Smile]
 
Posted by canbravelyme (Member # 9785) on :
 
<you made me teary [Smile] >

Yes, when we're well enough, we have a date! In fact, maybe we should make it a group date...in groups of ten? [Smile]

Florinef is also used for adrenal insufficiency...I bet I have that going on as well.

LLMD said he suspects there are a number of problems going on -- which is what I've suspected for a while. He also said he thinks we're narrowing in -- I think so as well [Smile]

[kiss]
 
Posted by canbravelyme (Member # 9785) on :
 
LAX -- I forgot to ask -- how are you treating the hyper pots?
 
Posted by lax mom (Member # 38743) on :
 
I'm still on a beta blocker (Toprol Xl).
I'm supposed to take Midodrine but cannot get over the fear of it.

One thing that has been a huge help was physical therapy in a pool (like they do with the elderly).

I was able to move in the water easily because the water acted like a full body compression stocking [Wink]

That enabled me to get a little stronger which has meant I no longer need a shower chair! (small victory, but I'll take it!)
 
Posted by canbravelyme (Member # 9785) on :
 
Geez...we're such a mess!

He also prescribed Toprol XL, but I'm nervous about taking a beta blocker -- told me to see how things go on the Florinef for two weeks, and if my heartrate has not significantly improved, take the Toprol.

Do you have any concerns with the Toprol?
 
Posted by lax mom (Member # 38743) on :
 
That's so funny! We all have our fears of meds and Drs on LN! Of course we do...we've been burned so many times before. [dizzy]

Oh no concerns with the Toprol XL. It has done nothing but help me.

It took a while to get my dosage correct. Now I'm on the right dose and am glad it's on board.
 
Posted by coffee71 (Member # 17467) on :
 
POTS treatment was a turning point for me.

It was hard at the beginning of treatment because it took some time to adjust the doses of metoprolol and midodrine.

And drinking plenty of water is important for me.

Exercise-still have not got used to do it on regular basis.
 
Posted by lax mom (Member # 38743) on :
 
coffee: how did you feel when starting the midodrine? I'm terrified of it...but need to start it.
 
Posted by coffee71 (Member # 17467) on :
 
If I remember correctly I started 5 milligram every 3 hours and had to take it first thing in the morning with metoprolol xl.

I had something like "tingling in the brain" and some very bad headaches.
My naïve explanations of headaches was "that blood was finally circulating trough my brain properly". Headaches stopped after few months.

Midodrine may cause a significant increase in blood pressure when lying down- this happened few times at the start of the treatment but as time passed by it did not happened again. Had to take half of metoprolol tablet in the evening.

Skin was extremely dry and I was very thirsty but I saw improvements in my neurological symptoms and the heart rate tests had improved so I learn to deal with side effects.

I also tried to go off midodrine on my own without consult with doctor but symptoms would return within several days- palpitations, dizziness, fainting feeling etc.

And drinking a lot of water helps me, but my problem is when I go through longer periods of "feeling healthy" I slack on "good habits".
 


Powered by UBB.classic™ 6.7.3